MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE FLOPPY II GUIDE WIRE

AV-TEMECULA-CT HI-TORQUE FLOPPY II GUIDE WIRE
Catalog Number 22359MS
Medical Device Problem Codes Off-Label Use (1494); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Estimated date.(b)(4).The device was not returned for analysis.It should be noted that the hi-torque guide wires instructions for use, states: all hi-torque guide wires are intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal coronary angioplasty (ptca) and percutaneous transluminal angioplasty (pta).A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to deviation of the instructions for use (ifu) as the hi-torque floppy ii guide wire was used with a non-abbott atherectomy catheter for an atherectomy procedure (against the ifu); thus interaction with the non-abbott atherectomy catheter resulted in the reported difficulty to remove.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the leg.A hi-torque floppy ii guide wire was advanced for an atherectomy procedure.On removal of the non-abbott atherectomy catheter resistance was met with the guide wire.The guide wire and atherectomy catheter were removed together as a single unit.An additional non-abbott guide wire and an unspecified balloon catheter were used to complete the procedure.There was no adverse patient effects and no reported clinically significant delay in the procedure.

Brand Name
HI-TORQUE FLOPPY II GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8134502
Report Number2024168-2018-09330
Device Sequence Number10805048
Product Code DQX
UDI-Device Identifier08717648080319
UDI-Public08717648080319
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K060449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue Number22359MS
Device Lot Number8050161
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHOENIX ATHERECTOMY CATHETER